Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.

Struggling psychologically with Qlaira

(6 Posts)
YouOKHun Sun 08-Oct-17 12:41:39

Really looking for a bit of advice as I’m feeling very low. I’m 50, up until March this year I was taking Cerezette but I noticed that my mood was low and I wS full of rage, Zero libido, hair thinning and everything was dry; hair, skin the lot. I was also sleeping really badly. I hadn’t had a good experience with my GP back in 2005 when I had PND so I took myself to Nick Panney’s clinic in Harley Street. The waiting list for him was months so I saw one of his colleagues (GP with gynae/ meno interest. They did my bloods and confirmed that I needed something and she prescribed Qlaira.

I’ve been on Qlaira now for 6 months, the first few days were scary; I felt very out of control; shaking, anxiety, suicidal ideation but that low point improved after a few days. Things improved physically; less dryness, good complexion, mood no longer flatlining, less rage but more ups and downs. However I continued to have insomnia, bad headaches lasting days, formication, redness in my skin (just have to touch my face and there are red contact marks) and Zero libido, low energy and a really obsession with eating rubbish. Over the last few weeks I’ve noticed that my mood is lower, my anxiety is higher and I feel overwhelmed. Today I have found it hard to get out of bed, I’m highly anxious and I am very depressed and am having thoughts I don’t like to have ... It’s like my symptoms are getting worse and Qlaira can no longer cut it! I’m not really coping with my stressful job (albeit part time), my two teenage children, ailing parents etc etc. I can’t really afford to go back to NP’s clinic at the moment as I know the consultation and more blood tests will cost c.£500. I’m envious of friends who seem to be ‘feeling like new women’ from their HRT, I just don’t. Maybe I’m just a depressive, I know longer know what I am; what’s menopause, what’s me and my personality.

If I take myself to the GP (different one from before) are they likely to be able to advise. Is it likely that Qlaira isn’t suitable/enough? Im wondering if Polly is lurking as she’s so helpful?? I can’t continue like this...

PollyPerky Sun 08-Oct-17 12:55:15

Lurking while eating my snack lunchsmile

Poor you- shame to pay all that money and not feel better.

FWIW I don't think you'd need more blood tests- your symptoms ought to be enough.

My understanding (only from reading forums) is that Qlaira is for young(er) women in peri meno who still have cycles. (Do you?)

I'd have thought that for you now at 50, you'd be on bog standard HRT.

Another issue is that Qlaira is synthetic hormones which most HRT isn't.

Why not see your GP and ask for a sequential patch, or estrogen gel plus 12 days utrogestan each month? People either love or hate Utrogestan - it is micronised progesterone the same as our own but can make some women feel a bit dopey in the mornings. I find it tolerable but do a long cycle of 6-7 weeks. Your other option is pill form and Femoston gets good feedback.

The only issue with a sequi patch is that the lowest dose is 50mcgs estrogen which might be fine for you, but with with an estrogen only patch like Estradot (which starts at lower doses) you can add your 'own' choice of progesterone for 12 days a month.

menopausematters.co.uk/perimeno.php

Make any sense?

YouOKHun Sun 08-Oct-17 13:23:30

Polly, thanks for that. I was worried about the GP trying to fob me off with Citalopram and a leaflet on sleep hygiene so thought NP’s clinic would be a bit more tailored to my circumstances and I might have a better chance of getting it sorted quickly with a wider choice of solutions - not sure I got that right. She prescribed Qlaira as it could also serve as a contraceptive (in case the libido I don’t have springs to life). I am having periods still though with Cerzette and now Qlaira I am not sure where I am naturally. I am guessing I’d have to come off Qlaira to have the patches etc?

PollyPerky Sun 08-Oct-17 13:30:13

It could be that the synthetic progestogen in Qlaira is just too much if your own estrogen is low. Do you want another name for a consultant who doesn't have such a long waiting list? Not sure of fees for 1sta ppts but you won't pay £500- more like £250-£300. Can PM you.

YouOKHun Sun 08-Oct-17 13:33:09

Polly, thanks so much for taking this much trouble and being so lightening quick to respond - a PM would be really helpful!

PollyPerky Sun 08-Oct-17 13:40:52

Have sent you a PM. yes you'd need to stop Qlaira before trying anything else.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now